9 doctors weighed in:

Can allergy medication cause kids to have temper tantrums?

9 doctors weighed in
Dr. Lawrence Rosen
Pediatrics
4 doctors agree

In brief: Yes

Most allergy medications contain antihistamines which can cause behavioral changes, including temper tantrums.
Sedation is the most common side effect but paradoxical reactions including hyperactivity and irritability are possible.

In brief: Yes

Most allergy medications contain antihistamines which can cause behavioral changes, including temper tantrums.
Sedation is the most common side effect but paradoxical reactions including hyperactivity and irritability are possible.
Dr. Lawrence Rosen
Dr. Lawrence Rosen
Thank
Dr. Javier Chinen
Pediatrics - Allergy & Asthma
1 doctor agrees

In brief: Some may do

The effects of some allergy medication in children are specific to each kid.
It is most known that kids with enough dose of Diphenhydramine become sleepy, but some kids become hyperactive. The explanation is in the histamine receptors in the brain. We are not all wired the same. This has not been reported in 2nd generation antihistamines, but I have seen this effect Cetirizine in very few cases.

In brief: Some may do

The effects of some allergy medication in children are specific to each kid.
It is most known that kids with enough dose of Diphenhydramine become sleepy, but some kids become hyperactive. The explanation is in the histamine receptors in the brain. We are not all wired the same. This has not been reported in 2nd generation antihistamines, but I have seen this effect Cetirizine in very few cases.
Dr. Javier Chinen
Dr. Javier Chinen
Thank
Dr. Barry Bergman
Pediatrics

In brief: Maybe

Some antihistimines can cause your child to be somewhat sleepy and grumpy.
May want to change to one of the non drowsy medicines.

In brief: Maybe

Some antihistimines can cause your child to be somewhat sleepy and grumpy.
May want to change to one of the non drowsy medicines.
Dr. Barry Bergman
Dr. Barry Bergman
Thank
1 comment
Dr. Johanna Fricke
Singulair can cause anxiety or depression in a child with a predisposition for these
Get help from a real doctor now
Dr. Jonathan Jassey
Board Certified, Pediatrics
13 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors